Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Advice:
medication side effects
Watch this 
View More Posts Ignore
Have avoided BP medication due to experiencing side effects. Now feel I've been unwise :-( BP readings around 190/120. Can be higher/lower. Understand about stroke/cardiac risks. Would truly value positive advice re treatments which have helped together with other self help stuff.
Live in UK; 58 years age; 5'7";70 kgs; dog walk each day (15-60 minutes). Moderate diet. No red meat/poultry. Have been using hawthorn, milk thistle and rose to support heart/cardio/liver.
Please keep response positive/realistic. In middle of night I am in great conflict regarding situation. I believe life is good but do seem to have a block when it comes to getting this situation in hand and being/doing the best I can. With love to you all. M
Posted on 02/13/12, 02:14 am
8 Replies Add Your Advice
Reminder: This is a support group for High Blood Pressure. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/13/12  10:04am
" I found hawthroan had an adverse effect on my heart, made it beat much faster than normal. But most people have a positive effect from it,

As for meds for BP there are so many out there it would be easy to find something that will work for you.

the longer your heart is stressed with the BP the harder your heart has to work, not a good thing.,

I use Potassium and mag but also use regular meds. My Dr says the pot and mag help calm the heart along with the meds.

Seems to work for me. Please talk to a Doc.

Dee "
View More Posts Ignore
Reply #2 - 02/13/12  3:06pm
" with your blood pressure running that high, it could be causeing damage to your heart and other organs. There are alot of different bp meds to try. You may find one that doesnt give you side effects. I would find a docter that will work with you to find one that will bring down your bp and also that wont cause you side effects. You can still work at doing natural things (with the help of your docter ) to lower your bp. and maybe be able to lower your dose of meds or even get of the meds. but while your working on that you need to get your bp under control. also keep a food journal. you might be surpriced at the amount of salt you are eatting and other things that may be contributing to your bp. My dad and mom both had a stroke and were left bed ridden (I know thats not positive, but I know first hand what a stroke can do). please do something, your young and have a lot more living to do. "
View More Posts Ignore
Reply #3 - 02/14/12  2:45pm
" Mojo,

At that levels of BP, please see a good doctor, you are taking a very High unnecessary risk.

Jesus "
View More Posts Ignore
Reply #4 - 02/21/12  12:09pm
" Don't risk target organ damage, you could permanently damage heart, eyesight and/or kidneys. You will need something. ACE inhibitors (such as lisinopril) or ARBs (such as candesartan) are supposed to be the least likely to give side effects in most people. Candesartan in fact is the only drug that I have tried -- out of well over a dozen -- that I have no problems with.

BTW, hawthorn's effects are supposed to be from its ACE inhibitor nature.

My BP has spiked as high as 175/115 in medical settings while already taking medicines, so I sympathise. Ten years of trying to find the right treatment, including unearthing a rare secondary cause of the hypertension, and I still don't have the perfect mix of drugs! But I am part way there.

John "
View More Posts Ignore
Reply #5 - 02/21/12  12:13pm
" By the way, a 24-hour blood pressure monitor can be useful in ruling out "white coat" hypertension and giving a truer picture of where your BP is. My BP is always higher in a medical setting, My GP (also in UK) sets me up with one of these monitors every so often.

John "
View More Posts Ignore
Reply #6 - 02/24/12  10:17am
" mine is runnung 150/105 to 170/123 cant take lisonpril, or norvasc .. im on 100 mg of metapropol
when my bp gets high my body is soooo hot and I feel awful and stay in bed . but u mentioned a 24 hr bp monitor never heard of that , I have had teh heart monitors . where do u get this thing ? "
View More Posts Ignore
Reply #7 - 02/27/12  10:51am
" Kitcat, I get set up with the 24-hour BP monitor at my GP's.

I suspect most GPs here (UK) have a machine or two given especially now that latest guidelines encourage their use over random office-based readings (which are usually a lot higher for me).

John "
View More Posts Ignore
Reply #8 - 02/27/12  3:07pm
" Hi Mojo, I take 50mg of Metoprolol Tart 2x a day. One in AM and one in PM. So far I've had no side effects at all. And I used to have such a "jumpy" heart everything made it beat faster. The metoprolol has actually slowed my heart down and lowered my BP. I have been on it one year now and feel alot better.

Please do find something to keep your BP down as I am now a full time caregiver to my 63 yr old husband who suffered a massive stroke one year ago. Without going into details his quality of life now is the same as his 90 yr old father.

Don't let that happen to you. Hope I helped. Take care, Patricia "

Add Your Advice
Advertisement


More From Around the Web